Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 151, NWS Hastings, NE

June 16, 2014Fillmore County, Thayer County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2014, 7:26 AM CDT for Fillmore County, Thayer County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 7:26 AM CDT (12:26 UTC)
Expired
Jun 16, 2014, 8:15 AM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Fillmore County, NE, Thayer County, NE

The radar

The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:27 AM CDTHAIL 1.753 W Hebron, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 7:12 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WUUS53 KGID 161226
SVRGID
NEC059-169-161315-
/O.NEW.KGID.SV.W.0151.140616T1226Z-140616T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
726 AM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 815 AM CDT

* AT 725 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEBRON...OR
  25 MILES NORTH OF BELLEVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BELVIDERE AROUND 735 AM CDT.
  BRUNING AND ALEXANDRIA AROUND 740 AM CDT.
  OHIOWA AROUND 755 AM CDT.
  MILLIGAN AROUND 805 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4007 9757 4017 9776 4069 9737 4026 9737
TIME...MOT...LOC 1225Z 214DEG 34KT 4019 9762 

HAIL...1.75IN
WIND...<50MPH

$$

EDDY
2 follow-up statements
762 
WWUS53 KGID 161245
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
745 AM CDT MON JUN 16 2014

NEC059-169-161315-
/O.CON.KGID.SV.W.0151.000000T0000Z-140616T1315Z/
THAYER NE-FILLMORE NE-
745 AM CDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR THAYER AND SOUTHEASTERN FILLMORE COUNTIES...

AT 744 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRUNING...OR
36 MILES NORTH OF BELLEVILLE...MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
HEBRON...MILLIGAN...BRUNING...ALEXANDRIA...OHIOWA AND BELVIDERE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4007 9757 4017 9776 4069 9737 4026 9737
TIME...MOT...LOC 1244Z 214DEG 34KT 4034 9748 

HAIL...1.75IN
WIND...<50MPH

$$

EDDY
213 
WWUS53 KGID 161304
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 AM CDT MON JUN 16 2014

NEC059-169-161314-
/O.CAN.KGID.SV.W.0151.000000T0000Z-140616T1315Z/
THAYER NE-FILLMORE NE-
804 AM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR THAYER AND SOUTHEASTERN
FILLMORE COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY
AFTERNOON FOR SOUTHEAST NEBRASKA.

LAT...LON 4007 9757 4017 9776 4069 9737 4026 9737
TIME...MOT...LOC 1300Z 214DEG 34KT 4050 9734 

$$

EDDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:39 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 16, 5:39 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
539 AM CDT MON JUN 16 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 405 AM CDT MON JUN 16 2014

THE SHORT TERM PERIODS ARE COMPLICATED WITH THUNDERSTORM DEVELOPMENT
POSSIBLE EARLY THIS MORNING...WITH CONVECTIVE POTENTIAL AND
SEVERE WEATHER CONCERNS LASTING THROUGH TONIGHT. ALSO SOUTHERLY
WINDS ARE EXPECTED TO REACH ADVISORY CRITERIA IN OUR SE ZONES.

THE PATTERN ALOFT FEATURED SOUTHWESTERLY FLOW ACROSS THE INTERIOR
CONUS...WITH AN UPPER LOW PRESSURE SYSTEM LOCATED IN BRITISH
COLUMBIA WITH THE TROUGH EXTENDING SOUTH INTO THE INTERMOUNTAIN
WEST. AT THE SURFACE...LOW PRESSURE WAS CENTERED IN EASTERN CO AND
MOISTURE WAS SURGING NORTHWARD IN SOUTHERLY LLVL FLOW WITH DPS IN
THE MID/UPPER 60S REACHING THE NEB/KS STATELINE AS OF 08Z. SPC
MESO PAGE INDICATES MUCAPES OF 2000 J/KG WORKING NORTHWARD TO OUR
SOUTHERN ZONES...BUT SO FAR CAP HAS HELD. AS WE HEAD TOWARD
DAYBREAK WITH THE INCREASING LLVL JET AND STRONG WAA AND AS CAP
WEAKENS...THUNDERSTORM DEVELOPMENT IS POSSIBLE. STILL MONITORING
TRENDS CLOSELY...BUT IF STORMS CAN GO...CONDITIONS WILL BE
FAVORABLE FOR SEVERE THUNDERSTORMS AS INSTABILITY IS PROGGED TO
INCREASE TO AROUND 4000 J/KG AND SHEAR WILL BE ON THE ORDER OF 40
TO 50KTS. IF STORMS DEVELOP...THE MAIN HAZARDS FROM THE STORMS
WILL BE THE POTENTIAL FOR LARGE HAIL OF GOLF BALL SIZE OR GREATER
AND DAMAGING WINDS OF 60 MPH. MODELS ARE INCONCLUSIVE ON HOW
WIDESPREAD AND HOW LONG CONVECTION MAY LAST...WITH THIS INITIAL
ROUND EXPECTED TO LINGER TO LATE MORNING OR NEAR MID DAY. THE
CONVECTION AND ASSOCIATED CLOUD COVER MAY IMPACT HIGH TEMPS TODAY
AND HAVE ADJUSTED READINGS DOWN A FEW DEGREES.

AS THE AFOREMENTIONED UPPER LOW PRESSURE SYSTEM MOVES INTO THE
PACIFIC NW...THE SFC LOW PUSHES NORTHEASTWARD WITH THE DRY LINE
ADVANCING EASTWARD INTO OUR WESTERN CWA THIS AFTN.  UNCERTAINTY
EXISTS ON WHETHER DRY LINE WILL BE ACTIVE FOR CONVECTION WITH A
STRONGER CAP IN PLACE.  IF CONVECTION CAN GO IN VICINITY OF DRY
LINE/SFC LOW OR POTENTIALLY ANY RESIDUAL OUTFLOW
BOUNDARIES...ANOTHER ROUND OF TSTMS AND POTENTIAL FOR SEVERE
WEATHER WILL CONTINUE INTO THE EVENING.  BY LATER TONIGHT THE
CONVECTION IS EXPECTED TO SHIFT EAST/NORTHEASTWARD ON THE NOSE OF
THE LLVL JET.

ANOTHER CONCERN TODAY IS THE DEVELOPMENT OF STRONG SOUTH WINDS
ACROSS OUR SOUTHERN ZONES IN A TIGHT GRADIENT AND DEEP MIXING
AHEAD OF THE APPROACHING DRY LINE. MODEL FORECAST SOUNDINGS
INDICATE DEEP MIXING WELL ABOVE H7 IN OUR SE KS ZONES...WITH
WINDS AT THE TOP OF THE LAYER AVERAGING OVER 40KTS AND WILL ISSUE
A WIND ADVISORY FOR THIS AREA.

LOW TEMPS TONIGHT WILL BE DEPENDENT ON DRY LINE POSITION...WITH THE
DRIER AIR WORKING INTO OUR WEST/NORTHWEST ZONES WHILE MOISTURE RICH
DPS REMAIN HIGH IN THE SOUTHEAST.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 405 AM CDT MON JUN 16 2014

PRIMARY FORECAST CONCERN THROUGH THE LONG TERM LIES WITH
THUNDERSTORM CHANCES.

MODELS IN GOOD AGREEMENT AT THE START OF THE LONG TERM
PERIOD...TUESDAY MORNING A LARGE AREA OF UPPER LEVEL LOW PRESSURE IS
EXPECTED TO BE IN PLACE OVER THE OR/ID/WA BORDER AREA...WHILE HIGH
PRESSURE IS SET UP OVER THE SERN CONUS...LEAVING THE PLAINS UNDER
SOUTHWESTERLY FLOW. THERE DOESNT LOOK TO BE ANY SIGNIFICANT CHANGES
IN THIS PATTERN THROUGH DAYTIME HOURS AND EVEN INTO TUESDAY
NIGHT...WITH THE UPPER LEVEL LOW EXPECTED TO HAVE SHIFTED EAST INTO
ERN MONTANA BY 12Z WEDNESDAY. KEPT THE FORECAST THROUGH THIS TIME
FRAME DRY...THOUGH THERE IS A HINT FROM A FEW MODELS OF SOME
ISOLATED ACTIVITY LATE TUES AFTN/EARLY EVENING IN THE WEST ALONG A
SFC DRY LINE. AT THIS POINT...THINK THAT OVERALL FORCING IS ON THE
WEAKER SIDE...AND THAT CAPPING WILL BE ENOUGH TO KEEP THINGS
DRY...BUT WILL BE SOMETHING TO MONITOR IN UPCOMING MODEL RUNS. AT
THE SURFACE...AT TIMES GUSTY SOUTH WINDS ARE EXPECTED...ESP ACROSS
THE CENTRAL/ERN PORTION OF THE CWA...AS SURFACE LOW PRESSURE SITS
OVER WRN NEB.  WRN PORTIONS OF THE CWA WILL BE CLOSER TO THE SFC LOW
AND ACCOMPANYING BOUNDARIES...SO OVERALL SHOULD SEE LOWER WIND
SPEEDS THAN THE EAST. TUESDAY IS LOOKING TO BE WARMEST DAY OF THE
LONG TERM PERIOD...WITH INCREASED MIXING POTENTIAL AND WARMER TEMPS
ALOFT...BUMPED UP HIGHS A TOUCH TO THE MID/UPPER 90S.

LOOKING TO WEDNESDAY THROUGH THURSDAY...THIS TIME FRAME BRINGS THE
NEXT BEST CHANCE FOR PRECIP TO THE CWA...MAINLY WED EVENING/NIGHT.
MODELS CONTINUE TO SHOW THE MAIN UPPER LEVEL FEATURE BEING THAT LOW
PRESSURE SYSTEM OVER THE NRN ROCKIES WHICH CONTINUES TO SLOWLY DRIFT
EAST...AND EVEN BY 12Z THURSDAY HAS NOT MADE ITS WAY OUT OF MONTANA.
THE MAIN CONCERN WILL BE A PIECE OF SHORTWAVE ENERGY/TROUGH AXIS
ROUNDING THE BASE OF THE LOW AND SWINGING THROUGH THE PLAINS.
EXPECTING AT LEAST THE FIRST HALF OF THE DAY WEDNESDAY TO BE
DRY...WITH THUNDERSTORM CHANCES STARTING TO PICK UP LATE IN THE
AFTERNOON AS THE SFC DRY LINE MOVES INTO WRN PORTIONS OF THE CWA.
HOW LONG THE CAP CAN HANG ON WILL DICTATE HOW MUCH ACTIVITY THERE IS
PRIOR TO 00Z...MOST MODELS HAVE VERY LITTLE GOING ON...THE EXCEPTION
IS THE NAM WHICH IS MORE ROBUST WITH ITS DEVELOPMENT. AT THIS POINT
ONLY GOING WITH SLIGHT CHANCE POPS IN THE AFTERNOON...THE BETTER
CHANCES ARE EXPECTED TO COME POST-00Z...THE BETTER LIFT WITH THE
TROUGH AXIS IS MOVING IN...SHOULD SEE AN INCREASING LLJ...AND AN
ADDITIONAL FOCUS ARRIVES WITH THE SFC COLD FRONT PUSHING FROM THE
WEST. KEPT THE BETTER POPS ACROSS ROUGHLY THE NRN HALF OF THE
CWA...WITH CAPPING CONTINUING TO POTENTIALLY BE AN ISSUE FOR
THUNDERSTORM DEVELOPMENT ACROSS THE SRN HALF. DEEP LAYER SHEAR AHEAD
OF THE SFC COLD FRONT ISNT THE GREATEST...BUT WITH THE INSTABILITY
EXPECTED TO BE PRESENT WILL RESULT IN A COMBO SUFFICIENT FOR THE
POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS...AND THE ENTIRE CWA
CURRENTLY SITS IN THE SLIGHT RISK AREA OF SPCS DAY 3 OUTLOOK.
OTHERWISE...CENT/ERN PORTIONS OF THE CWA WILL CONTINUE TO SEE GUSTY
S WINDS...AND HIGHS ACROSS THE CWA ARE EXPECTED TO REACH TO NEAR
90/LOWER 90S. MAY SEE SOME LINGERING THUNDERSTORM ACTIVITY INTO
THURSDAY MORNING...WITH THE AFTERNOONS LIKELY DRY FOR MOST
LOCATIONS...AS THE BETTER PRECIP CHANCES START PUSHING SOUTH...BUT
THOSE CHANCES WONT BE TOO FAR SOUTH...AND ACTUALLY HAVE SOME VERY
LOW POPS LINGERING IN THE SOUTH INTO THURSDAY EVENING/NIGH. NOT A
LOT OF CONFIDENCE IN THOSE CHANCES...BUT COULDNT COMPLETELY RULE IT
OUT.

FRIDAY THROUGH SUNDAY...MODELS SHOWING A SOMEWHAT MESSY ZONAL UPPER
LEVEL PATTERN SETTING UP ACROSS THE REGION...AS THAT UPPER LEVEL
SYSTEM WHICH HAD BEEN OVER THE NRN ROCKIES FINALLY PUSHES FURTHER
EAST INTO THE GREAT LAKES REGION.  CONFIDENCE IS NOT HIGH...AS
PLENTY OF UNCERTAINTY EXISTS WITH THE MODELS...BUT THERE IS A CHANCE
OF A COUPLE DISTURBANCES PASSING THROUGH THE PLAINS...BRINGING THE
POTENTIAL FOR ADDITIONAL THUNDERSTORM CHANCES. POPS WILL REMAIN LOW.
TEMPS THROUGH THIS PERIOD ARE A TOUCH COOLER...RANGING FROM THE MID
80S NORTH TO NEAR 90 IN THE SOUTH.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 534 AM CDT MON JUN 16 2014

TRICKY TAF PERIOD WITH IFR TO LIFR CIGS DEVELOPING WHICH IS NOT
HANDLED VERY WELL BY MODELS. HAVE SOME GENERAL MVFR CIGS FOR A FEW
HOURS THIS MORNING WITH CIGS INCREASING DURING THE DAY.
ALSO...CONVECTION WAS INITIALLY FORECAST TO DEVELOP BY NOW AND
THIS HAS YET TO HAPPEN BUT STILL BELIEVE ISOLATED TO SCATTERED
STORMS ARE POSSIBLE TODAY AS AN UPPER LEVEL DISTURBANCE MOVES
ACROSS AND WITH STRONG MID LEVEL WAA. OTHERWISE...LOOK FOR AN
INCREASING SOUTHERLY WIND BY MID DAY WITH WIND GUSTS TO 30KTS.
WINDS WILL REMAIN STRONG/GUSTY THROUGH THE AFTERNOON BEFORE
SUBSIDING DURING THE EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
     FOR KSZ007-018-019.

&&

SHORT TERM...FAY
LONG TERM...ADO
AVIATION...FAY
Hazardous weather outlook, Jun 16, 4:23 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
423 AM CDT MON JUN 16 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
423 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY AND INTO THE
FIRST PART OF THE EVENING. IF THUNDERSTORMS DEVELOP...CONDITIONS
WILL BE FAVORABLE FOR SEVERE WEATHER. THE MAIN HAZARDS FROM THE
STORMS WILL BE LARGE HAIL OF GOLF BALL SIZE OR GREATER...AND
DAMAGING WINDS OF 60 MPH.

A WIND ADVISORY IS IN EFFECT TODAY FOR LOCATIONS SOUTH OF A LINE
FROM OSBORNE TO MANKATO KANSAS. SOUTH WINDS WILL AVERAGE 25 TO 35
MPH AND GUST TO 45 MPH.

MINOR FLOODING WILL CONTINUE ALONG THE PLATTE RIVER...UPSTREAM OF
COZAD. A FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...THUNDERSTORM
CHANCES RETURN TO THE ENTIRE OUTLOOK AREA. THERE WILL BE THE
POTENTIAL FOR THUNDERSTORMS TO BE ON THE STRONG TO SEVERE
SIDE...MAINLY LATE WEDNESDAY AFTERNOON AND EVENING. LARGE HAIL NEAR
THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH ARE THE
PRIMARY HAZARDS.

PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST THURSDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE DAY TODAY AND INTO THE
EVENING HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 16, 6:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
635 AM CDT MON JUN 16 2014

NEZ039-040-046-161200-
GREELEY NE-VALLEY NE-SHERMAN NE-
635 AM CDT MON JUN 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY...SOUTHERN
VALLEY AND SHERMAN COUNTIES UNTIL 700 AM CDT...

AT 635 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOUP CITY...OR 27 MILES SOUTH OF ORD...MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOUP CITY...ARCADIA...NORTH LOUP...ASHTON...ROCKVILLE AND SHERMAN
RESERVOIR DAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4109 9896 4117 9917 4152 9911 4152 9875
      4114 9875
TIME...MOT...LOC 1135Z 205DEG 28KT 4121 9903

ADO
Special weather statement, Jun 16, 6:54 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
654 AM CDT MON JUN 16 2014

NEZ039-161230-
VALLEY NE-
654 AM CDT MON JUN 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VALLEY COUNTY UNTIL
730 AM CDT...

AT 654 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG OAK CANYON...OR 10 MILES WEST OF ORD...MOVING NORTH AT 60 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORD...ELYRIA AND FORT HARTSUFF STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4147 9911 4150 9921 4174 9921 4174 9876
TIME...MOT...LOC 1154Z 200DEG 51KT 4161 9913

ADO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:35 AM CDTSpecial Weather StatementGIDSherman25 min
Jun 16, 6:54 AM CDTSpecial Weather StatementGIDValley36 min
Jun 16, 7:06 AM CDTSevere Thunderstorm WarningGIDValley24 min
Jun 16, 7:28 AM CDTSevere Thunderstorm WarningGIDGreeley47 min
Jun 16, 7:29 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance31 min
Jun 16, 7:34 AM CDTSpecial Weather StatementGIDPolk41 min
Jun 16, 7:52 AM CDTSevere Thunderstorm WarningGIDFillmore, York53 min
Jun 16, 7:57 AM CDTSevere Thunderstorm WarningGIDMerrick, Nance33 min
Jun 16, 8:35 AM CDTSevere Thunderstorm WarningGIDPolk10 min
Jun 16, 5:16 PM CDTSpecial Weather StatementGIDBuffalo29 min
Jun 16, 5:45 PM CDTSpecial Weather StatementGIDHoward30 min
Jun 16, 6:06 PM CDTSevere Thunderstorm WarningGIDHoward39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.